MAUDE Adverse Event Report: MEDACTA INTERNATIONAL SA AMISTEM-H PROXIMAL COATING STD STEM SIZE 5; HIP CEMENTLESS STEM

MEDACTA INTERNATIONAL SA AMISTEM-H PROXIMAL COATING STD STEM SIZE 5; HIP CEMENTLESS STEM
Model Number 01.18.175
Health Effect - Clinical Code Joint Disorder (2373)
Date of Event 03/06/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Batch review performed by medacta regulatory affairs department on 18 march 2020: lot 177124: (b)(4) items manufactured and released on 5-sep-2018.Expiration date: 2023-01-25.No anomalies found related to the problem.To date, (b)(4) items of the same lot have been already sold without any similar reported event.Visual inspection performed by r&d project manager: scratches and signs of femoral extraction, signs of osseointegration on proximal stem.It is not possible to establish a certain root cause.Clinical evaluation: delayed infection in cemented tka, 1 years and 8 months after primary operation.Infection is a known possible adverse event following every surgery, including tka's.To date, there is no reason to suspect that the cause may be linked to the implanted devices.
 
Event or Problem Description
Revision surgery performed after 1 year and 5 months after the primary due to tight pain.The stem was fixed, osseointegration on the metaphysical part and no osseointegration on the distal part.Now the stem was also implanted with a varus inclination and the distal tip was pushing against the cortical wall of the femur.The stem was a std size 5 and was fairly easily removed with the extraction set.It was installed cemented quadra-c and put some cerclage wire on the great trochanter and below the lesser trochanter.

Brand Name
AMISTEM-H PROXIMAL COATING STD STEM SIZE 5
Common Device Name
HIP CEMENTLESS STEM
Manufacturer (Section D)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, 6874, CHE
CH  6874, CHE
MDR Report Key10232765
Report Number3005180920-2020-00383
Device Sequence Number10905894
Product Code LZO
UDI-Device Identifier07630030804403
UDI-Public07630030804403
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K161635
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Device Explanted Year2020
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 07/03/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device No Information
Device Expiration Date01/25/2023
Device Model Number01.18.175
Device Catalogue Number01.18.175
Device Lot Number177124
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/26/2020
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/06/2020
Initial Report FDA Received Date07/06/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age81 YR
Patient Weight80